Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 19, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 4, 2019, 7:26 PM CDT for La Crosse County, Vernon County, Wisconsin. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 7:26 PM CDT (00:26 UTC)
- Expired
- Jun 4, 2019, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties La Crosse County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 13 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:29 PM CDT | TSTM WND DMG | 2 Ssw La Crosse, WI | DELAYED REPORT. TREE DOWN. BROADCAST MEDIA RELAYED VIEWER PHOTO. TIME ESTIMATED FROM RADAR. |
| Jun 4, 7:47 PM CDT | TSTM WND GST 40 | 4 Nne Stoddard, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
677
WUUS53 KARX 050026
SVRARX
WIC063-123-050130-
/O.NEW.KARX.SV.W.0019.190605T0026Z-190605T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
726 PM CDT Tue Jun 4 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southeastern La Crosse County in west central Wisconsin...
Northwestern Vernon County in southwestern Wisconsin...
* Until 830 PM CDT.
* At 726 PM CDT, severe thunderstorms were located along a line
extending from La Crescent to Caledonia, moving east at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters. These storms have a history of
producing 70 mph wind gusts.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
La Crosse and French Island around 730 PM CDT.
Stoddard around 745 PM CDT.
Coon Valley around 800 PM CDT.
Other locations impacted by these severe thunderstorms include County
Roads G And H, Brinkman Ridge, Irish Hill, North Side Of La Crosse,
South Side Of La Crosse, Esofea and Goose Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4359 9091 4359 9124 4361 9127 4365 9126
4365 9127 4368 9127 4378 9124 4379 9126
4383 9128 4385 9128 4385 9091
TIME...MOT...LOC 0026Z 270DEG 39KT 4384 9129 4365 9150
HAIL...0.75IN
WIND...70MPH
$$
CA2 follow-up statements
819
WWUS53 KARX 050058
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
758 PM CDT Tue Jun 4 2019
WIC063-123-050130-
/O.CON.KARX.SV.W.0019.000000T0000Z-190605T0130Z/
La Crosse WI-Vernon WI-
758 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN LA CROSSE AND NORTHWESTERN VERNON COUNTIES...
At 757 PM CDT, severe thunderstorms were located along a line
extending from near Bangor to 6 miles southeast of Stoddard, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. These storms have a history of
producing damaging winds.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
southeastern La Crosse and northwestern Vernon Counties, including
the following locations... Mount La Crosse, County Roads G And H,
Brinkman Ridge, Esofea, Highways 14 61 And County M M, The Coulee
Experimental Forest and Spring Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4359 9091 4359 9124 4361 9127 4367 9124
4374 9119 4379 9116 4385 9115 4385 9091
TIME...MOT...LOC 0057Z 276DEG 32KT 4383 9094 4359 9112
HAIL...<.75IN
WIND...60MPH
$$
CA614
WWUS53 KARX 050115
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
815 PM CDT Tue Jun 4 2019
WIC063-123-050124-
/O.CAN.KARX.SV.W.0019.000000T0000Z-190605T0130Z/
La Crosse WI-Vernon WI-
815 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LA CROSSE AND
NORTHWESTERN VERNON COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with these
thunderstorms across northern Vernon County.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern and west central Wisconsin.
LAT...LON 4359 9091 4359 9124 4361 9127 4367 9124
4374 9119 4379 9116 4385 9115 4385 9091
TIME...MOT...LOC 0111Z 270DEG 39KT 4383 9072 4359 9090
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:32 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 4, 6:32 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 632 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday) Issued at 302 PM CDT Tue Jun 4 2019 Main short-term fcst concerns are SHRA/TSRA chances tonight and potential of a severe threat with them. 18z data analysis had low pressure near the Man/MN border with a cold front southward thru the eastern Dakotas. Locally, a strato-cu deck covered much of the fcst area, left over from the SHRA/TSRA this morning. These clouds holding temps down across much of the fcst area. However elsewhere southerly flow ahead of the low/front was pulling a warm, moist, unstable airmass northward into MN/IA/WI. Main dew point/CAPE axis extended from western/central IA into western MN. Convection across parts of W-C and NW MN ahead of the front early this afternoon while the rest of MN/IA/WI was generally precip free. Model runs of 04.12z initialized well. Solutions similar (as the synoptic scale) as a shortwave over the Dakotas early this afternoon slides into MN this evening, then across WI/IA overnight/early Wed morning, followed by rising hgts/ridging later Wed morning/ afternoon. However, plenty of meso-scale/convection differences impacting the sensible weather outcome tonight. Short-term fcst confidence is average to good this cycle. Airmass continues to destabilize over the area this afternoon as the S-SW lower level flow continues to pull a moisture plume into the region. NAM/GFS still prog a 70F+ sfc dew point plume northward into the area by 00z this evening, which continues to look too robust. ECMWF/RAP with sfc dew points in the 60s look more reasonable based on 18z obs and current state of crop development across the mid/upper MS valley. Either way, model consensus builds a plume of 2K to 3K J/KG MUCAPE over the area for late this afternoon/early this evening. However, 0-3KM and 0-6KM shear progged on the weak side, 15-25kts in the 0-3KM layer, and 15-30kts in the 0-6KM layer. The cold front and shortwave to move into MN this evening, providing the forcing/lift to initiate convection in the airmass over the area. All models initiating convection NW of the fcst area thru the rest of the afternoon with this convection propagating SE into/across most of the fcst area mainly during the mid evening into overnight hours tonight. However, CAMs as well as NAM, GFS, GEM, ECMWF all have a different evolution on the timing/coverage of the convection as it would move SE across the fcst area. Enough CAPE for pulse hail producing TSRA tonight, with potential for a wind threat if storms can evolve into a complex and develop a line/bow echo of storms. This the thinking for the enhanced severe storm risk across portions of the fcst area near/north of I-94 tonight. (What stronger 0-3/0-6KM shear is progged tonight is across the northern portions of the fcst area) See SWODY1 for more info on tonights severe risks. Front goes thru very late tonight/early Wed morning with a switch to NW winds, some drying of the lower levels and rising hgts aloft behind the passing shortwave. After some small SHRA/TSRA chances early Wed morning, a generally dry day expected. Even with some cooling behind the front, mixed 925mb temps support the blend of guidance highs mostly in the mid 70s to lower 80s on Wed. .LONG TERM...(Wednesday night through Tuesday) Issued at 302 PM CDT Tue Jun 4 2019 Wednesday night into Friday...The 04.12z GFS/NAM/ECMWF are in good agreement in building ridge axis into the Upper Great Lakes Region. Subsidence underneath the upper level/surface ridge will allow for mostly sunny skies and dry weather. Temperatures are expected to be near or slightly above normal...with highs rising into the 70s to lower 80s. Main forecast concerns Friday night into Tuesday are precipitation chances Sunday into Tuesday. Upper level ridge breaks down over the Upper Great Lakes Region and upper level trough/closed low slowly moves into the Ohio River Valley Sunday into Tuesday. The forecast area remains on the northern periphery of the closed upper low and provides small chances of showers and thunderstorms mainly over the southern half of the forecast area. The 04.12z GFS/ECMWF/GEM are in decent agreement in digging upper level trough over the Northern Plains States/Upper Great Lakes region Monday into Tuesday. This will produce periodic small chances of showers/thunderstorms across the forecast area early next week. With the upper closed low/upper level trough over the forecast area for much of the period...temperatures will be near to slightly below normal. 04.12z GFS/ECMWF suggest 925mb temperatures to be in the plus 14 to plus 18 degrees celsius range through the period and high temperatures are expected to climb mainly into the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 632 PM CDT Tue Jun 4 2019 Limited time to dive into forecast details but focusing periods of IFR on main convection time. Wind gusts in excess of 50 kts with line as it progresses east along with short periods of limited visibilities. Also watching for other convection to move in later this evening so loosely timed that as well. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...RRS LONG TERM...DTJ AVIATION...Shea
Hazardous weather outlook, Jun 4, 3:45 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 345 PM CDT Tue Jun 4 2019 IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-051100- Allamakee-Clayton-Wabasha-Winona-Houston-Buffalo-Trempealeau- La Crosse-Vernon-Crawford-Grant- 345 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for parts of northeast Iowa...southeast Minnesota...and southwest Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected this evening. One round could move through early to mid evening, while another may hit going into the overnight hours. Storms would post a threat for damaging winds, but could also bring brief heavy rains, lightning, and hail. Flooding continues along portions of the Mississippi River. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance for thunderstorms Wednesday morning. A small chance of thunderstorms is forecast from Saturday night through Monday morning. Severe weather is not expected. Flooding will continue along portions of the Mississippi River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044- 055-051100- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Dodge-Olmsted- Mower-Fillmore-Taylor-Clark-Jackson-Monroe-Juneau-Adams-Richland- 345 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. The first threat of storms will move in early this evening, while a second line of storms could impact the area from late evening into the overnight hours. While damaging winds will be the main expected impact, storms will also bring a threat for brief heavy rain, lightning, and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance for thunderstorms Wednesday morning. A small chance of thunderstorms is forecast from Saturday night through Monday morning. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Shea
In the hours before
Local storm report, Jun 4, 6:04 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND GST ROCHESTER AIRPORT 43.91N 92.50W
06/04/2019 M60 MPH OLMSTED MN ASOS
&&
SHEALocal storm report, Jun 4, 6:15 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
615 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST ROCHESTER AIRPORT 43.91N 92.50W
06/04/2019 M64 MPH OLMSTED MN ASOS
&&
SHEALocal storm report, Jun 4, 6:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
628 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 4 W CHATFIELD 43.84N 92.27W
06/04/2019 E70 MPH FILLMORE MN TRAINED SPOTTER
TRAINED SPOTTERS ESTIMATED WIND GUST OF 70 MILES PER HOUR
FOUR MILES WEST OF CHATFIELD
&&
DTJLocal storm report, Jun 4, 6:33 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
633 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 2 ESE MANTORVILLE 44.06N 92.72W
06/04/2019 M1.81 INCH DODGE MN COCORAHS
FELL IN 70 MINUTES. ALSO HAD QUARTER SIZE
HAIL.
&&Local storm report, Jun 4, 6:34 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
634 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HEAVY RAIN MANTORVILLE 44.07N 92.76W
06/04/2019 M1.85 INCH DODGE MN PUBLIC
&&Special weather statement, Jun 4, 7:15 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service La Crosse WI
715 PM CDT Tue Jun 4 2019
IAZ010-011-MNZ096-WIZ034-041-042-053-050130-
Winneshiek-Allamakee-Houston-Jackson-Vernon-La Crosse-Monroe-
715 PM CDT Tue Jun 4 2019
...Line of seveere storms approaching the area...
At 715 PM a line of storms was along the Minnesota-Iowa stateline,
and extended up towards Eau Claire Wisconsin. As this line moves
east it will continue to produce gusty to damaging winds and heavy
rain.
Move indoors as these storms move through your area this evening.
Additional storms are possible later tonight too. A severe
thunderstorm watch is in effect until 11 PM.
LAT...LON 4355 9067 4342 9068 4342 9120 4335 9121
4326 9106 4308 9118 4308 9208 4350 9208
4350 9173 4384 9173 4385 9128 4398 9142
4408 9115 4459 9117 4460 9092 4451 9092
4442 9080 4442 9032 4355 9031
TIME...MOT...LOC 0013Z 240DEG 49KT 4352 9162
SheaThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:10 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Trempealeau | 65 min |
| Jun 4, 7:15 PM CDT | Special Weather Statement | ARX | Jackson, La Crosse, Monroe, Vernon | 75 min |
| Jun 4, 8:11 PM CDT | Special Weather Statement | ARX | Monroe | 49 min |
| Jun 4, 9:01 PM CDT | Special Weather Statement | ARX | Grant | 44 min |
| Jun 4, 9:49 PM CDT | Special Weather Statement | ARX | Grant | 26 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.